Arizona, 2011Dust Storm and Damaging Winds in Arizona, September 5, 2011
September 5, 2011 · NWS PSR · 4 events in 2 counties and zones
Strong thunderstorms developed over southwest Arizona, including the Yuma area, during the afternoon hours on September 5th. Gusty outflow winds in excess of 50 mph produced a dust storm in Yuma, and also caused damage to property.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed over southwest Arizona, including the Yuma area, during the afternoon hours on September 5th. Gusty outflow winds in excess of 50 mph produced a dust storm in Yuma, and also caused damage to property. A few of the storms also produced locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 5, 3:52 PM MST, 4 minutes earlier.
Area forecast discussion, Sep 5, 3:52 PM MST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
352 PM MST MON SEP 5 2011
.UPDATE...AVIATION AND FIRE WEATHER DISCUSSIONS UPDATED.
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER FAR SOUTHEAST
CALIFORNIA AND WESTERN ARIZONA THIS EVENING...THEN OVERSPREAD
PORTIONS OF SOUTH-CENTRAL ARIZONA TONIGHT...AS A WEATHER DISTURBANCE
INTERACTS WITH A MOIST UNSTABLE ATMOSPHERE. A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL EXIST ON TUESDAY AS THE WEATHER
DISTURBANCE MOVES SLOWLY OFF TO OUR EAST. DRIER AND WARMER
CONDITIONS WILL OCCUR WEDNESDAY AND THURSDAY. A CHANCE FOR SHOWERS
AND THUNDERSTORMS WILL RETURN FRIDAY AND PERSIST INTO EARLY NEXT
WEEK AS A RATHER STRONG AREA OF LOW PRESSURE ALOFT ESTABLISHES
RESIDENCE NEAR THE SOUTHERN CALIFORNIA COAST.
.DISCUSSION...
AS EXPECTED...ACTIVE CONVECTION HAS BEEN FOCUSED OVER FAR SOUTHEAST
CALIFORNIA AND WESTERN ARIZONA...WHERE DECENT MLCAPE AND MOISTURE
EXISTS INVOF RIGHT ENTRANCE REGION OF MID-UPPER LEVEL JET CURRENTLY
SITUATED OVER SOUTHERN NEVADA. STRONGEST STORMS HAVE MAINLY TARGETED
YUMA COUNTY THUS FAR...WITH SMALL STREAM FLOOD AND SIGNIFICANT WX
ADVISORIES POSTED FOR STORMS THAT OCCURRED OVER AND NEAR HIGHWAY 95
OVER AND WEST OF THE KOFA MOUNTAINS. LOCALLY HEAVY RAIN WILL
CONTINUE TO BE A CONCERN WITH STORMS OVER SOUTHWEST AND WEST-CENTRAL
MARICOPA COUNTY THROUGH THE EVENING HOURS...AND A FEW STORMS COULD
PRODUCE STRONG TO DAMAGING WINDS AND SMALL HAIL.
MEANWHILE...CLOUDS ASSOCIATED WITH MCV OVER SOUTHEAST AZ HAVE HELPED
DELAY ONSET OF CONVECTION TO OUR SOUTH AND EAST. VISIBLE SATELLITE
IMAGES INDICATE SOME INCREASE IN CUMULIFORM CLOUDS OVER SOUTHWEST
MARICOPA AND WESTERN PIMA COUNTY. SOME CAPE EXISTED IN THE 12Z
PHOENIX SOUNDING...AND GPS-IPW DATA INDICATE PRECIPITABLE WATER HAS
HELD NEAR 1.6" OVER SOUTH-CENTRAL AZ TODAY...FEEL THAT OUTFLOWS
GENERATED BY SOUTHWEST AND WEST-CENTRAL AZ STORMS SHOULD PUSH TO THE
EAST...KICK UP AREAS OF DUST...AND TRIGGER SCATTERED STORMS OVER
SOUTH-CENTRAL AZ THIS EVENING AND TONIGHT. SREF GUIDANCE AND HI RES
MODEL SOLUTIONS INDICATE PRECIP CHANCES WILL INCREASE OVER
SOUTH-CENTRAL AZ TONIGHT. JET STREAK WEAKENS AND MOVES SLOWLY EAST
ON TUESDAY...SO UPPER SUPPORT WANES OVER OUR FORECAST AREA. SREF
GUIDANCE INDICATES NORTHERN PORTION OF THE CWA (LA PAZ...NORTHERN
MARICOPA...SOUTHERN GILA) HAVE THE BEST CHANCE FOR SHOWERS/STORMS
TUESDAY...MAINLY DURING THE MORNING...BUT ONLY WENT WITH A SLIGHT
CHANCE FOR STORMS GIVEN WEAKENING SUPPORT ALOFT AND UNCERTAINTY
REGARDING DEGREE OF ATMOSPHERIC INSTABILITY AFTER OVERNIGHT ACTIVITY
(BETTER CHANCE FOR STORMS OVER THE HIGHER TERRAIN TO OUR NORTH AND
EAST).
DRIER AND HOTTER CONDITIONS EXPECTED WEDNESDAY AS UPPER RIDGE
REMAINS TO OUR SOUTH AND WEST-NORTHWEST FLOW ALOFT PREVAILS.
DEPENDING ON THE DEGREE OF DRYING...MAX TEMPS COULD BE A COUPLE OF
DEGREES HIGHER THAN FORECAST.
STILL LOOKS LIKE FRIDAY THROUGH EARLY NEXT WEEK WILL BE CONVECTIVELY
ACTIVE ACROSS OUR FORECAST AREA. MORNING MODEL RUNS CONTINUED TO
FORECAST AN AREA OF LOW PRESSURE TO DEVELOP OVER NORTHERN CALIFORNIA
ON THURSDAY...DRIFT TO SOUTH-CENTRAL CALIFORNIA AND STRENGTHEN
SLIGHTLY BY LATE FRIDAY...THEN MEANDER OFF THE SOUTHERN CALIFORNIA
COAST THROUGH NEXT MONDAY. GIVEN FORECAST INSTABILITY AND PERIODIC
WEAK WEATHER DISTURBANCES LIKELY TO MOVE NORTHEAST ACROSS OUR
FORECAST AREA IN ADVANCE OF THIS LOW...FEEL AT LEAST A SLIGHT CHANCE
FOR SHWRS/TSTMS IS WARRANTED FRIDAY THROUGH NEXT MONDAY. THE HIGHEST
POPS...LOW END CHANCE CATEGORY...IS CURRENTLY FORECAST FOR FRIDAY
EVENING.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
SOUTHERLY WINDS WILL REMAIN THIS AFTERNOON...WITH SCT TO BKN CIGS
AOA 10KFT. WEAK FRONTAL FEATURE MOVING IN FROM SOUTHEASTERN
CALIFORNIA INTERACTING WITH MONSOON MOISTURE HAS GENERATED SCATTERED
STORMS IN WESTERN AZ. STORMS OUT WEST WILL CONTINUE AND EXPAND EAST
IN COVERAGE POTENTIALLY ENOUGH SO THAT OUTFLOW BOUNDARIES AND DUST
WILL BE POSSIBLE AFTER 06/0300Z WITH THE GENERAL DIRECTION FROM THE
SOUTHWEST. FOR OVERNIGHT...SHOWER ACTIVITY WILL CONTINUE BEFORE
SLOWLY DISSIPATING LATE MORNING.
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
WEAK FRONTAL FEATURE MOVING INTO THE MOISTURE RICH LOW LEVELS WILL
SUPPORT CONTINUED SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTHEAST
CALIFORNIA/SOUTHWEST ARIZONA THIS EVENING AND OVERNIGHT. BIGGEST
IMPACTS FROM THESE STORMS WILL BE OUTFLOW BOUNDARIES AND ANY
VISIBILITY REDUCTION DUE TO BLOWING DUST. STORMS WILL CONTINUE ALONG
THE BAJA SPINE AND THE COASTAL MOUNTAINS ON THE SAN DIEGO COUNTY
LINE THIS EVENING. SHOWERS WILL LINGER ACROSS THE REGION INTO
TUESDAY MORNING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
MOISTURE WILL GRADUALLY INCREASE ACROSS THE AREA...HELPING DROP
TEMPERATURES TO NEAR NORMAL READINGS AND RETURN PRECIPITATION
CHANCES TO THE EXTENDED FIRE WEATHER FORECAST. BETTER RAIN CHANCES
WILL APPEAR FOR MOST AREAS BY FRIDAY AND SATURDAY AS A LOW PRESSURE
SYSTEM APPROACHES SOUTHERN CALIFORNIA. AFTERNOON WINDS COULD BECOME
A BIT STRONGER THAN USUAL FRIDAY AND SATURDAY DUE TO THE PROXIMITY
OF THIS LOW.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...DG
AVIATION...NOLTE
FIRE WEATHER...NOLTE/INIGUEZ
Hazardous weather outlook, Sep 5, 5:59 AM MST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
559 AM MST MON SEP 5 2011
AZZ024-061300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
559 AM MST MON SEP 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE
GUSTY WINDS IN EXCESS OF 40 MPH...HEAVY RAIN AND DEADLY CLOUD TO
GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH THURSDAY.
BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND THERE WILL BE AN
INCREASED CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON
AND EVENING...AS AN UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS ALONG
THE CALIFORNIA COAST. THE STRONGEST STORMS WILL LIKELY OCCUR ON SATURDAY.
THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 50
MPH...HEAVY RAIN WITH ASSOCIATED FLOODING...HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AZZ021>023-026>028-061300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
559 AM MST MON SEP 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE WILL BE A CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS WILL BE
STRONG GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS TUESDAY THROUGH THURSDAY. BEGINNING FRIDAY AND
CONTINUING THROUGH THE WEEKEND THERE WILL BE AN INCREASED CHANCE FOR
THUNDERSTORMS...PRIMARILY DURING THE AFTERNOON AND EVENING...AS AN
UPPER LOW PRESSURE SYSTEM DEVELOPS ALONG THE CALIFORNIA COAST. THE
STRONGEST STORMS WILL LIKELY OCCUR SATURDAY. THE PRIMARY WEATHER
HAZARDS WILL BE STRONG GUSTY WINDS IN EXCESS OF 50 MPH...DENSE
BLOWING DUST AND SAND...HAIL...HEAVY RAIN AND ASSOCIATED
FLOODING...AND DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AZZ020-025-CAZ030>033-061300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
559 AM MST MON SEP 5 2011 /559 AM PDT MON SEP 5 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
THERE WILL BE A CHANCE FOR THUNDERSTORMS...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS WILL BE
STRONG GUSTY WIND IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND...LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE WILL BE A CONTINUE SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ON TUESDAY...WITH DRIER CONDITIONS DEVELOPING
WEDNESDAY AND THURSDAY. AN APPROACHING UPPER LOW PRESSURE SYSTEM WILL
LEAD TO ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY THROUGH THE
WEEKEND. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF
45 MPH...DENSE BLOWING SAND AND DUST...LOCALLY HEAVY RAINFALL...SMALL
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 5, 1:47 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
147 PM MST MON SEP 5 2011
AZZ021-026-052145-
LA PAZ AZ-YUMA AZ-
147 PM MST MON SEP 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 245 PM MST
AT 142 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 24 MILES SOUTH OF QUARTZSITE...MOVING NORTH
NORTHWEST AT 30 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN. MOTORISTS ALONG U.S. HIGHWAY 95
SHOULD BE PREPARED FOR RAPID CHANGES IN TRAVEL CONDITIONS DUE TO
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN YUMA COUNTY...
RURAL SOUTHERN LA PAZ COUNTY...
RURAL CENTRAL LA PAZ COUNTY...
LAT...LON 3354 11437 3361 11414 3319 11404 3316 11417
TIME...MOT...LOC 2045Z 180DEG 27KT 3335 11415
NOLTE
Special weather statement, Sep 5, 3:02 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
302 PM MST MON SEP 5 2011
AZZ020-025-026-CAZ031-052300-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
302 PM MST MON SEP 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 400 PM MST/400 PM PDT/
AT 256 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR YUMA...MARTINEZ LAKE...AND EAST OF HIGHWAY
95 MOVING VERY SLOWLY.
WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
FORTUNA FOOTHILLS...
LIGURTA...
KINTER...
MARTINEZ LAKE...
YUMA.
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING. HEAVY RAIN MAY ALSO CAUSE NORMALLY DRY WASHES TO
RUN CREATING HAZARDOUS CONDITIONS AT UNBRIDGED CROSSINGS AND CAUSING
DIPS IN ROADWAYS TO BE FILLED WITH WATER.
LAT...LON 3305 11464 3329 11404 3257 11420 3264 11453
TIME...MOT...LOC 2157Z 187DEG 6KT 3262 11434
AJ
Local storm report, Sep 5, 3:49 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM NON-TSTM WND GST 4 N YUMA 32.73N 114.62W
09/05/2011 M56 MPH IMPERIAL CA TRAINED SPOTTER
AMATEUR RADIO RELAYED THE GUST MEASURED IN WINTERHAVEN
WITH VIS 400 YDS.
&&
CDEWEYEvent by event
2 thunderstorm wind, 1 heavy rain, 1 dust storm. Local standard time, as filed.
Heavy Rain, Yuma
- When
- September 5, 3:56 PM MST to 6:00 PM MST
- Where
- Yuma County, Yuma Intl Arpt to 6.49 mi NW of Wellton
- Reported by
- Trained Spotter
- Coordinates
- 32.650, -114.600
Thunderstorms with locally heavy rainfall moved slowly across the Yuma area during the afternoon hours on September 5th. The heavy rain prompted the issuance of a small stream flood advisory for portions of west central Yuma county including the city of Fortuna Foothills. A trained weather spotter in the Yuma foothills reported 4.3 inches of rainfall, however no serious flooding was reported in the area.
Dust Storm, Yuma/Martinez Lake and Vicinity
- When
- September 5, 4:00 PM MST to 6:00 PM MST
- Where
- Yuma/Martinez Lake and Vicinity forecast zone
- Reported by
- Law Enforcement
Thunderstorms with strong gusty winds moved through the Yuma area during the afternoon hours on September 5th, and the strong winds generated significant blowing sand and dust. Local law enforcement personnel relayed widespread reports of visibilities below one quarter of a mile due to dense blowing dust, city-wide. A dust storm warning was issued for the Yuma area from 4 pm until 6 pm.
Thunderstorm Wind, Yuma
- When
- September 5, 4:05 PM MST
- Where
- Yuma County, 0.69 mi N of Blaisdell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 32.730, -114.420
Thunderstorms with strong damaging winds moved through the Yuma area during the afternoon hours on September 5th. A trained weather spotter located 5 miles north of the Fortuna Foothills reported that a box truck was blown over on Highway 95 just south of the Gila river. The wind gusts were estimated to be in excess of 50 knots. In addition, the strong microburst winds leveled an outbuilding.
Thunderstorm Wind, Yuma
- When
- September 5, 4:25 PM MST
- Where
- Yuma County, 2.99 mi ESE of Araby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.660, -114.470
Thunderstorms with strong, damaging winds moved through the Yuma foothills during the afternoon hours on September 5th. At 425 pm, a trained weather spotter estimated a wind gust to be 60 mph. The spotter, located a few miles west of the Fortuna Foothills, also reported that a roof was partially blown off of a shed by the high winds.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, September 5, 20111 injured · $20 million · EF1 · 25 events
- Flash Flooding and Flooding in Pennsylvania, September 5 to 10, 20111 death · 32 events
- Flash Flooding and Flooding in New Jersey, September 5 to 14, 2011$10 million · 23 events
- Rip Current in Florida, September 5, 20111 death · 1 event
- Tornado and Flash Flooding in North Carolina, September 5 to 6, 2011$1.6 million · EF1 · 11 events
- Wildfire in Texas, September 5 to 15, 2011$7.0 million · 1 event
- Wildfire in Texas, September 5, 2011$1.7 million · 1 event
- Tornado and Flash Flooding in Virginia, September 5 to 6, 20112 injured · $413,000 · EF0 · 13 events
- Wildfire in Texas, September 5 to 9, 2011$1.0 million · 1 event
- Wildfire in Louisiana, September 5 to 6, 2011$400,000 · 1 event
- Damaging Winds in Georgia, September 5, 20111 injured · $101,000 · 55 kt wind · 18 events
- Wildfire in Texas, September 5 to 8, 2011$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332897, 332886, 332884, 332880.